Abstract

We investigate the propagation of Γˆ(x1,x2,ν) the Fourier transform of the mutual coherence function Γ(x1,x2,τ) in nonlinear dielectrics. We assume that the classical phenomenological equations govern the electric field within the dielectric, and we restrict our discussion to the propagation of fields with narrow angular spread. The indeterminate character of the propagation equations is emphasized, and it is shown that a determinate equation results only if the nonlinear term is small. In the quasimonochromatic limit, we investigate for this latter case the dependence of the two-point coherence of the second harmonic on the full fourth-order coherence of the incident beam, a result implied by Ducing and Bloembergen (1964), and Akhmanov et al. (1966). We also show under what circumstances the Hanbury-Brown and Twiss experiment may be performed using a single nonlinear dielectric.

© 1967 Optical Society of America

Full Article  |  PDF Article

Corrections

M. Beran and J. DeVelis, "Erratum: Propagation of the Coherence Function in Nonlinear Dielectrics," J. Opt. Soc. Am. 57, 849-849 (1967)
http://proxy.osapublishing.org/josa/abstract.cfm?uri=josa-57-6-849

OSA Recommended Articles
Propagation of Higher-Order Coherence Functions in Optically Lossy Media

J. L. Zuckerman and J. B. DeVelis
J. Opt. Soc. Am. 57(10) 1176-1180 (1967)

Propagation of the Mutual Coherence Function Through Random Media*

Mark J. Beran
J. Opt. Soc. Am. 56(11) 1475-1480 (1966)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (50)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription